Hello everyone! This is my first post. Long story, but I'll try to condense it--I've been on Cymbalta since it first came out--I think decades ago. I was given Cymbalta for anxiety/depression way back then, which now it turns out I never actually had--I have a thyroid condition which went undiagnosed (until late last year) and that is what was causing my symptoms of anxiety and depression. Once I figured that out, I wanted to get off of this drug. So, after being on 60 mg (for all those years) I cut down to 30 mg pretty quickly and thought I had done so successfully. However, I started feeling tremendous pain in my neck and shooting down my arms, so I started going to a chiropractor that said I had pinched nerves in my neck. This sounded reasonable so I began treatment, but the massive pain continued for about three months. Once I felt the pain subsiding, I tried to stop taking the 30 mg of Cymbalta, and thought I'd take it every other day to slowly come off of it.....that is when I discovered what was actually causing my pain. I woke up on the third day after I started skipping pills and the massive pain in my neck had returned. That is when I first found this site. Since then, I have been too afraid to stop taking my 30 mg a day does. So here's the strange part....I am still in pain. It is not at all as severe as it was after cutting down from 60 to 30, but I feel odd pain in my joints and muscles that sometimes shoots down my arms and also my legs. I'm guessing that my body is totally dependent on this drug and perhaps I came down too quickly? But my question is....how long will this last? I'd like to stop this drug by counting down as you describe, but since I'm still feeling so much pain, I'm wondering if I should wait until, hopefully, this pain subsides. Do you have any advice for me?
Posted 27 March 2018 - 04:17 PM
I think your idea of staying at your current dose (30 mg) until things stabilize is a good one. It may take a couple month (it depends on the person) but once stable you should start a slow bead count to wean off. Don't be in a hurry that usually just make things worse. Just take your time. Keep us posted and don't be afraid to come back and ask questions, complain or just bring us up to date.
Posted 28 March 2018 - 01:01 PM
This is the worst pain! What is really sad is that doctors don't know about this....or they don't want to tell you. I complained to my doctor when all of this pain first started and I came down from 60 to 30....my doctor said that there is a pain killer in Cymbalta, and I probably have arthritis that I didn't notice before when I was on 60mg. I'm not sure I believe that after finding this site with all the millions of people suffering from coming off of this drug. I just hope that the pain diminishes in time....otherwise, I don't know what I'm going to do. Do you think that there is any merit to the arthritis theory? I am 53 and have never been in pain like this before.
Posted 28 March 2018 - 02:12 PM
Arthritis is a possibility of course. Is it mostly in the joints or muscle pain?
There is NO pain killer in Cymbalta but Cymbalta has been shown to decrease certain types of pain (fibromyalgia and neuropathy). It is a well documented fact that those who take Cymbalta for pain suffer what is called rebound pain when removed from Cymbalta therapy. This is where the original pain reoccurs but at a much higher level than before until the withdrawal fades, then the pain returns to its previous level before treatment.
I can also tell you that many of our members who took it for anxiety/depression suffered considerable pain on withdrawal. This is not commonly known by drs.
Posted 28 March 2018 - 02:38 PM
The pain is strange, like a dull lingering pain in the muscles mostly, but feel it in the joints as well, but sometimes it shoots down my arms and legs and my hands and feet hurt as well.
In addition, I was just reading another members posts talking about feeling jittery. I have been feeling extremely jittery in the mornings and wondered if it was from the thyroid, but I don't take my dose of thyroid until the afternoon, so thinking the jittery feelings are also Cymbalta withdrawal. This stuff seems like super poison.....I'm so sad I'm still taking 30mg and feeling so bad.....I wonder how in the world I can ever come off of this stuff.
Posted 28 March 2018 - 05:04 PM
The jitteriness and restlessness is felt by nearly all members during withdrawal. If withdrawal is too rapid then it can become severe anxiety which can be horrible. That is why I always suggest going very very slowly and when ever things get bad hold your dosage until stable. I don't know how long that will be for you but time will tell. If you still feel this way after another few days you may want to consider going back up to 60 mg to stabilize or Trying hydroxyzine and/or clonidine for the withdrawal symptoms.
Posted 02 April 2018 - 11:06 AM
It's been two months since I dropped down to 30. I'd like to start bead counting down, but I'm still in so much pain I'm thinking I should stay at 30 for a few more months and see if the pain calms down. Yesterday, I started taking an "arthritis dose" of acetaminophen=two 650 mg capsules for the pain. It does seem to help. I'd rather take Advil, but it bothers my stomach. For people that suffer with this peripheral neuropathy, are there better recommendations for pain killers than the acetaminophen that won't cause stomach issues? I hate taking pills, but this does seem to help for now.
Posted 02 April 2018 - 11:21 AM
I am glad you found us and are looking to let go of this horrible drug. Fishinghat can answer most any question you have that is medically based. As for the neuropathic pain, I may have a suggestion. My husband take Gabapentin for his pain. It is designed primarily for neuropathic based pain and also helps with other pain. It is a prescribed drug so you would have to request it from your doctor. That is the o my non narcotic I would suggest. I wish you luck and we are all here for you.
Posted 02 April 2018 - 02:45 PM
Oh, yes these can also help. In fact my husband uses Tiger Balm on his back for lower back pain. He swears by it.
Posted 03 April 2018 - 06:45 PM
I seem to feel better when I have the acetaminophen in my system. I am less jittery today, but still have the shooting pains. I'm going to try some Tiger Balm tonight and see how that feels. Also, upped my fish oil to see if that helps. It does seem like some days are better than others and today was a better day
- TryinginFL likes this
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users